Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


SIFILIS,MONOTHERAPY,FAILURE
Apr 17, 2011

HI MY DOC HAS PUT ME ONTO MONOTHERAPY KALETRA,DECIDING TO TAKE THE TRUVADA AWAY DUE TO BOTH HIP REPLACEMENTS,NOW AFTER 3 MONTH HE HAS SAID THERE WERE COMPLICATIONS AND WILL RETURN TO TAKING TRUVADA,ALSO HE HAS JUST DIAGNOSED ME WITH SIFILIS AND I HAD THE FIRST BOUT OF PENICILLIN TODAY AND FEELING TERRIBLE IN BED WITH CHILLS AND SEVERE HEADACHES( IS THIS AFTER EFFECTS OF THE PENACILLIN?) MY DEFENSAS DROPPED FROM 370 TO 250 AND 60 COPIAS PLUS,I HAVE BEEN POZ FOR 5YRS NOW N MY DEFENSAS HAVE NEVER RISEN ABOVE 370? I AM STRUGGLING HAS I LIVE ALONE N GOT NO FAMILY TO APPROACH ONLY 1 FRIEND WHO OF COURSE HAS HIS LIFE,PLEASE COULD U ENLIGHTEN ME HAS TO Y HE DID THIS AND AM I GOING TO HAVE RESISTENCE TO THE TRUVADA? AND THE EFFECT OF THE PENICILLIN THANKOU KINDLY MARK

Response from Dr. McGovern

For the future, please send your questions to the HIV forum.

Briefly, I will just say that you will need drug resistance testing in order to pick the best regimen for you. In light of your bone issues, you should ask your doctor if you are a candidate for Epzicom.

Also for bone issues, I would suggest checking for calcium, phosphorus, vitamin D, testosterone, and thyroid function to see if there are any other laboratory abnormalities associated with bone loss.

As for your syphilis, you should contact your doctor if you are still having chills and headache. This might be related to your syphilis, or to your treatment (Jarish Herxheimer reaction)



Previous
Did my friend get hepatitis from blood on a cigarette?!!!
Next
HBS POSITIVE

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement